Pennsylvania, 2006Damaging Wind in Pennsylvania, June 9, 2006
June 9, 2006 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 2:35 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 9, 2:35 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EDT FRI JUN 9 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
ONGOING ISOLATED AND PULSE THUNDERSTORM ACTIVITY WILL END DURING THE
EVENING HOURS AS SHORTWAVE TROF MOVES EAST OF THE REGION. RADAR
TRENDS OVER THE LAST HOUR HAVE SHOWN A MARKED DECREASE IN
CELLS...ESPECIALLY OVER THE LOWER SUSQUEHANNA VALLEY. SKIES WILL BE
MAINLY CLEAR EVERYWHERE BY MIDNIGHT. SATURDAY WILL BE A VERY COOL AND
BREEZY DAY...AND MAINLY DRY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
MUCH OF NEXT WEEK LOOKS TO BE DOMINATED BY NORTHWEST FLOW AS UPR
TROF IS FORECAST TO RELAX ITS HOLD ON THE REGION AS IT LIFTS SLOWLY
NORTHEAST...KICKED NORTHEAST BY AN UPPER RIDGE BUILDING INTO THE
CENTRAL U.S. IT WILL BE COOL AND MAINLY DRY THROUGH NEXT FRIDAY
WITH WHAT LOOKS LIKE RIGHT NOW AS LIMITED CHANCES FOR PCPN. DAILY
TEMPERATURES WILL START OUT AROUND 5 TO 10 DEGREES BELOW NORMAL AND
MODERATE THROUGH THE WEEK BACK TOWARDS SEASONAL NORMALS.
&&
.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL PRODUCE LOCAL IFR VSBYS AND
CIGS ALONG WITH GUSTY WINDS TIL AROUND 12Z. OTHERWISE...WIDESPREAD
VFR CONDITIONS ARE EXPECTED THROUGH THE END OF THE PERIOD. SATURDAY
WILL BE A BREEZY DAY WITH NORTHWEST WINDS EXPECTED AT 10 TO 20
KTS...BUT THIS SHOULD NOT SIGNIFICANTLY AFFECT FLYING INTERESTS.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...GRUMM
LONG TERM...GARTNER
AVIATION...GRUMM
Hazardous weather outlook, Jun 9, 3:33 AM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT FRI JUN 9 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-100845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
433 AM EDT FRI JUN 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 2:07 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL MONTOURSVILLE 41.25N 76.92W
06/09/2006 M0.75 INCH LYCOMING PA PUBLIC
&&
RTHLocal storm report, Jun 9, 2:13 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JACOBUS 39.88N 76.71W
06/09/2006 M0.75 INCH YORK PA PUBLIC
&&
RTHLocal storm report, Jun 9, 2:31 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT FRI JUN 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL ELIZABETHVILLE 40.55N 76.82W
06/09/2006 M0.88 INCH DAUPHIN PA PUBLIC
&&
RTHSpecial weather statement, Jun 9, 2:46 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 PM EDT FRI JUN 9 2006
PAZ056-057-063-092045-
CUMBERLAND-DAUPHIN-PERRY-
346 PM EDT FRI JUN 9 2006
...A CLUSTER STRONG THUNDERSTORMS WILL AFFECT EASTERN
CUMBERLAND...DAUPHIN AND EASTERN PERRY COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES NORTH OF CARLISLE...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR SHERMANSDALE AROUND 400 PM...
DUNCANNON...AMITY HALL AROUND 405 PM...MARYSVILLE...WERTZVILLE...
DAUPHIN...HOGESTOWN AROUND 420 PM...ENOLA...ROCKVILLE AND
MECHANICSBURG AROUND 425 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 248...I-81 BETWEEN
MILE MARKERS 51 AND 74...I-83 BETWEEN MILE MARKERS 40 AND 50...ALL OF
I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322...ROUTE 322/22.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WINDS OF THIS MAGNITUDE MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND
POWER LINES...AND PROPEL LOOSE OUTDOOR OBJECTS.
FORECASTER: KL
Special weather statement, Jun 9, 3:27 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT FRI JUN 9 2006
PAZ037-092115-
TIOGA-
427 PM EDT FRI JUN 9 2006
...A STRONG THUNDERSTORM WILL AFFECT TIOGA COUNTY...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WELLSBORO...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MANSFIELD AROUND 440 PM...
COVINGTON AROUND 445 PM AND BLOSSBURG AROUND 450 PM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FORECASTER:RHG
Special weather statement, Jun 9, 3:34 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT FRI JUN 9 2006
PAZ012-041-045-046-092100-
NORTHERN CLINTON-NORTHERN LYCOMING-SOUTHERN CLINTON-SOUTHERN
LYCOMING-
434 PM EDT FRI JUN 9 2006
...A STRONG THUNDERSTORM WILL AFFECT CLINTON AND LYCOMING COUNTIES...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF LOCK HAVEN...MOVING
SOUTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE JUST NORTH OF
INTERSTATE 80...ALONG THE CLINTON...LYCOMING COUNTY LINE BY 500 PM.
THIS STORM WILL BE JUST EAST OF AVIS BY 500 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 185 AND 191.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH SMALL
HAIL...AND DANGEROUS LIGHTNING.
FORECASTER: MARTIN
Thunderstorm Wind, Lycoming
- When
- June 9, 4:01 PM EST to 4:08 PM EST
- Where
- Lycoming County, 5 mi E of Jersey Shr
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -77.167
Thunderstorm winds knocked down trees about 5 miles east of Jersey Shore.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, June 9 to 10, 2006$500,000 · 2 events
- Damaging Wind in Virginia, June 9, 2006$20,000 · 50 kt wind · 1 event
- Hail in Nebraska, June 9, 2006$15,000 · 1.5 in hail · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 9, 20063 events
- Hail and Damaging Wind in Wyoming, June 9, 2006$10,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Utah, June 9, 2006$10,000 · 1 in hail · 3 events
- High Wind in Alaska, June 9, 200682 kt wind · 2 events
- Hail in Utah, June 9, 20061 in hail · 2 events
- Hail in South Dakota, June 9, 20061 in hail · 2 events
- Waterspout in South Atlantic Coastal Waters, June 9, 20061 event
- Hail in Pennsylvania, June 9, 20060.88 in hail · 1 event
- Hail in Pennsylvania, June 9, 20060.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517881.